Alert archive / California / Wind Advisories in 2018

Wind Advisory 7, NWS Hanford, CA

March 25, 2018

NWS Hanford, CA issued this wind advisory at Mar 25, 2018, 2:26 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2018, 2:26 PM PDT (21:26 UTC)
Expired
Mar 26, 2018, 12:00 AM PDT
In force
10 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

914 
WWUS76 KHNX 252126
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
226 PM PDT Sun Mar 25 2018

CAZ098-099-260700-
/O.NEW.KHNX.WI.Y.0007.180325T2126Z-180326T0700Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Rosamond, Edwards AFB, and Mojave
226 PM PDT Sun Mar 25 2018

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect until midnight PDT tonight.

* WINDS...West 20 to 30 mph with gusts up to 50 mph mainly below
  mountain passes and canyons.

* TIMING...Winds increasing through late afternoon then
  diminishing by midnight tonight. 

* IMPACTS...Dangerous driving conditions due to crosswinds... 
  especially for high profile vehicles. Local areas of blowing 
  dust and sand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
851 
WWUS76 KHNX 260656
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1156 PM PDT Sun Mar 25 2018

CAZ098-099-260800-
/O.EXP.KHNX.WI.Y.0007.000000T0000Z-180326T0700Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Rosamond, Edwards AFB, and Mojave
1156 PM PDT Sun Mar 25 2018

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

Winds have decreased below advisory level. However gusty winds 
to 35-40 mph may continue for the next hour or so. 


$$

MV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:15 AM PDT, 11 hours 11 minutes earlier.

Area forecast discussion, Mar 25, 3:15 AM PDT, 11 hours 11 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
315 AM PDT Sun Mar 25 2018

.SYNOPSIS...
A weak low pressure system moving through the region will bring
clouds and a chance for a few mountain showers through early
Monday morning. High pressure will move into the region beginning
Monday, bringing dry and much warmer conditions through the end of
next week.

&&

.DISCUSSION...
An upper low will continue to move through the region today, with
just a few showers over the mountains through tonight. Breezy
afternoon winds can be expected in the San Joaquin Valley today,
with gust west to northwest winds in the the Kern County
mountains and desert areas, especially through and below the
passes through tonight.

A ridge of high pressure will build over the region beginning
Monday and continuing through the week. This will bring warming
temperatures and dry conditions through the week. Temperatures
will be go from 5-15 degrees below climatological normals today,
to 8-15 degrees above normal by Friday. For the San Joaquin
Valley, this means going from the lower 60s today to the lower 80s
by Friday. An approaching shortwave trough is forecast to flatten the
ridge by next weekend. This will bring a few degrees of cooling but
no precipitation.

&&

.AVIATION...
Localized terrain obscurations and low ceilings in the Sierra
foothills and Kern County mountains. A few showers remaining in
the mountains through 12Z Monday. Otherwise, VFR conditions will
prevail throughout the central California interior during the next
24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...Bean
avn/fw...Andersen
synopsis...Bean

weather.gov/hanford

In the hours before

Local storm report, Mar 25, 1:14 PM PDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
114 PM PDT SUN MAR 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     SNOW             TUOLUMNE MEADOWS        37.87N 119.35W
03/25/2018  E7.0 INCH        TUOLUMNE           CA   PARK/FOREST SRVC

            8600 FEET. 24 HR SNOWFALL ENDING 7A. THE
            DURATION OF THE SNOW EVENT WAS 24 HOURS.

&&

KM
Local storm report, Mar 25, 1:24 PM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
124 PM PDT SUN MAR 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     SNOW             3 SSE YOSEMITE NATIONAL 37.67N 119.67W
03/25/2018  M4.0 INCH        MARIPOSA           CA   PARK/FOREST SRVC

            BADGER PASS SKI AREA. 7200 FEET. TOTAL AS OF
            9AM. THE DURATION OF THE SNOW EVENT WAS 24
            HOURS.

&&

KM

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.